Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Pain in the left foot and leg. Taking neurotin. Pain persisting. Need a better medication

Hi, I had a nurse practicioner put me on neurotin 300 mg once a day at night for pain in my left foot that goes up my leg. I had previous surgery a few years ago and I now have nerve damage and I am only 41 but it hurts bad. The neurotin helps when I first take it at night but takes awhile to kick in then I feel drunk and have to go to bed. When I get up the next morning the pain is back and is there anything else I can take for in between pain. I used to only take hydrocodone and it worked and it did not make me tired but I no longer can take tylenol the doc said. Do you have any advice? I can't be like a zombie at night when I am sleeping anyway and hurt thru the day. Please help
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Neuropathic pain ( pain due to nerve damage ) is difficult to treat than Nociceptive (pain due to injuries or burns).

Neurotin is Gabapentin. It is used to control siezures. It is also found to be effective in neuropathic pain. Along with its analgesic (pain relieving) action, it can cause causes somnolence (feeling very sleepy). It is started as once a day dose and depending upon the need may be gradually increased to three times a day to have sustained action through out the day.

Pregabalin, another drug of the same group,is absorbed faster and may have an earlier onset of action.

If the pain is very severe even after thrice daily dose of Gabapentin or after substitution to Pregabalin, then Fentanyl patches or Lignocaine patches can help. Your treating Dr will know about these drugs.

I hope this is useful to you.
Answered: Mon, 22 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor